Risk of muscle aches when you take statins

In a group of 100 people who take statins for a year or longer, up to 10 will have muscle aches or weakness.

Evidence shows that statins may cause muscle aches in some people.

The table above shows the number of people who will have muscle aches if they take statins for a year or longer.

The information shown here is based on the best available evidence.

ByHealthwise Staff

Primary Medical Reviewer Adam Husney, MD - Family Medicine

Martin J. Gabica, MD - Family Medicine

Specialist Medical Reviewer Michael P. Pignone, MD, MPH, FACP - Internal Medicine

Martin J. Gabica, MD - Family Medicine

Current as ofOctober 5, 2017

Current as of: October 5, 2017

Author: Healthwise Staff

Medical Review: Adam Husney, MD - Family Medicine & Martin J. Gabica, MD - Family Medicine & Michael P. Pignone, MD, MPH, FACP - Internal Medicine & Martin J. Gabica, MD - Family Medicine